MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number VAMF3232C200TU
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis the external slider was partially retracted (approx.35mm) on receipt of the device.A gap of approx.8mm was evident between the graft cover and taper tip.A bend was evident to the graft cover.An attempt was made to retract the graft cover by rotating the external slider, however resistance was encountered and the external slider began catching on the screw gear.It was not possible to retract the graft cover by engaging the trigger.Snaking was evident to the graft cover over the stent graft during attempted retraction.The inner member was cut to review the id of the device.No deformation evident inside the graft cover.No other deformation evident to the remainder of the device.Per pmq request the device was shipped to santa rosa for additional review.The reported deployment/expansion issues could be confirmed through analysis.Flouroscopic review of the stent graft was also performed.Film analysis the reported deployment issues could not be assessed on the pre-implant ct¿s provided; therefore, the exact cause of the event could not be determined.Analysis of the returned films did not reveal any obvious anatomical factors that may have led to the reported deployment event (e.G.Tortuous/angulated anatomy).Procedural angiograms showing attempts to deploy the device were not received for a more thorough analysis of the event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the index procedure to treat an aortic dissection measuring over 400mm in length, the stent graft vamf32 32c200tu valcap frefl delivery system became stuck during deployment and the stent could not be deployed.While the physician was initially able to rotate the blue deployment wheel and retract the sheath up to the level of the bare metal stents, the device subsequently became stuck and the wheel would no longer turn, and the sheath failed to retract.Attempts to reverse the wheel¿s direction in order to free the mechanism were unsuccessful.As a result, the device could not be deployed as intended and was removed from the patient.A manufacturing issue was reported as the cause of the device malfunction by the physician.The procedure was completed successfully using a replacement stent graft (vamf3232c150tu, (b)(6), and no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
It was confirmed there was no damage to the packaging or delivery system prior to use.The deployment steps were followed per ifu.The external slider is referred to as the wheel.None of the stents deployed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22607317
Report Number9612164-2025-03630
Device Sequence Number17516363
Product Code MIH
UDI-Device Identifier00643169347137
UDI-Public(01)00643169347137(17)270115
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVAMF3232C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/06/2025
08/18/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/12/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale